Switched from Effexor XR to Wellbrutin

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Born Blonde
New Member


Date Joined Jan 2011
Total Posts : 5
   Posted 1/17/2011 4:21 PM (GMT -6)   
My doc had me switch from Effexor to Wellbrutin in one day. It has been only two days ago, and I have been a wreck. I can't think straight, and am very dizzy. Has anyone switched from one drug to the other like this so quickly ? He told me I would have a dip, but that it shouldn't be that bad since I 'm going from from med to the other! Any input it greatly appreciated. Thanks so much

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 1/17/2011 5:46 PM (GMT -6)   
I am weaning off Effexor by reducing the dose by 37.5 mg weekly.  I am on 150 mg now and if things get tough I will slow down.  Looking at  Wellbutrin down the road. 
 
I feel like you should have weaned down the Effexor a bit before adding a drug in a different category. Effexor is a SSNRI,  Wellbutrin is an antidepressant of the aminoketone class.
 
JMHO, I wish you luck.
~~Kitt~~
Moderator: Anxiety/Panic, Osteoarthritis, GERD/Heartburn and Heart/Cardiovascular Disease.
www.healingwell.com

"If you can't change the world, change your world"

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42434
   Posted 1/17/2011 7:55 PM (GMT -6)   
I think Kitt has a point there, you should have weaned off slowly. If this continues don't hesitate to call the doctor and see about going off gradually. I went from effexor to pristiq, and they are close cousins, the doctor had me go off slowly and go on the pristiq at the same time. It says you aren't suppose to, but I think that because i was making the switch it was okay. Talk to your doctor about this if it gets too difficult.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20186
   Posted 1/17/2011 8:13 PM (GMT -6)   
nasty withdrawal of cymbalta, and i was weaning too!!! hang in there born blonde. with compassion, jamie. kitt and karen have given you some wonderful info. keep talkin' with ya doc. jamie
SCHIZO-AFFECTIVE DISORDER, EMOTIONALLY UNSTABLE PERSONALITY DISORDER, BORDERLINE TYPE -AXIS 2 , BI-POLAR AFFECTIVE DISORDER AXIS 1

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

Born Blonde
New Member


Date Joined Jan 2011
Total Posts : 5
   Posted 1/17/2011 9:15 PM (GMT -6)   
Thanks for your input. I did call my pharmacist tonight and he said what I'm experiencing is probably the Wellbrutin effects that are new to my system. He said the Effexor and Wellbrutin have most of ths same qualities, and in about in a week I sould be feeling alot better. We'll see.

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20186
   Posted 1/17/2011 10:02 PM (GMT -6)   
yes you should. s/e for me are 2-3weeks. and i have been on a lot of meds!!!
nearly all of them!!!!!!!!!!! hang in there born blond. with compassion, jamie
SCHIZO-AFFECTIVE DISORDER, EMOTIONALLY UNSTABLE PERSONALITY DISORDER, BORDERLINE TYPE -AXIS 2 , BI-POLAR AFFECTIVE DISORDER AXIS 1

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

Born Blonde
New Member


Date Joined Jan 2011
Total Posts : 5
   Posted 1/18/2011 8:47 AM (GMT -6)   
I'm trying to hang in there, but I feel so shakey and wierd, I'm afraid to go drive anywhere. I have been having brain zaps and weird dreams all night long. I also have the sweats, then I'm freezing. I'm long passed menopause, so I guess it's the meds. I have a hard time explaining to my husband how I feel. Not been able to consentrate etc. I'm sitting in front of my  therapy light  I got just three days ago, hoping this helps me as well. I just don't feel like doing anything at all. Not sure if this is the depression or side effects or maybe just both. Just being able to express my feelings here is such a blessing. Thank you all so much.   Much love to you !

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20186
   Posted 1/18/2011 9:24 AM (GMT -6)   
things will improve. with compassion, jamie
SCHIZO-AFFECTIVE DISORDER, EMOTIONALLY UNSTABLE PERSONALITY DISORDER, BORDERLINE TYPE -AXIS 2 , BI-POLAR AFFECTIVE DISORDER AXIS 1

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 7276
   Posted 1/18/2011 9:37 AM (GMT -6)   
Hi

I was on a high dose of Effexor and switched to Lexapro. I was told to wean of the Effexor very slowly as you do get withdrawal effects. I did the same as Kitt reducing by 37.5mg weekly. I would go back to you doctor and have a chat with them about how you are feeling. I hope you feel better soon.

Ben
I try not to worry about the future -- so I take each day just one anxiety attack at a time.

Diagnosed with:- Asperger's Syndrome, dyslexia, gad, sad, ocd, depression
Medication:- 300mg Lyrica, 10mg Escitalopram, Serequel 25-50mg, !000mg Naproxen

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42434
   Posted 1/18/2011 9:40 AM (GMT -6)   
I agree that talking to your doctor could help. I think you need to go off slower than you did. Please keep in touch with the doc. Especially if this gets any worse. Going off of effexor isn't easy. I tried to do it cold turkey once and had to call a friend to take me to the doctor to get meds. So be careful. Keep in touch with the doctor.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, June 20, 2018 5:48 AM (GMT -6)
There are a total of 2,973,606 posts in 326,211 threads.
View Active Threads


Who's Online
This forum has 161100 registered members. Please welcome our newest member, maybellpeltier.
370 Guest(s), 10 Registered Member(s) are currently online.  Details
81GyGuy, Kent M., twingirl812, tickbite666, Hoagie, Skypilot56, mitchden4, Crazyick, Noggin2u2, straydog